Thursday, April 21, 2011

Crap. I’ve gone insane.

This is my brain…(you know the rest.)

Last night, I took my first dose of Lithium and Trazodone around 10pm. Taking something you have never taken before is always scary, but when it affects your brain, it can make even the most sane of us paranoid. I was on webcam with J when I took it, so I told him some of my concerns.

Babe, if I start mumbling or something, will you tell me? No one is awake if I start having side effects!

Of course, sweetie. You’ll be fine.

I already feel kind of tense and jittery, and the Trazodone is supposed to make me sleepy! What if I’m having an allergic reaction?

Hed, it takes time for the drugs to enter your system. You’re all right.

All I felt was strange until about 1am, when my body started to suddenly feel like it was filling up with concrete. I headed to bed. Unfortunately, it seemed to only made my body sleep, not my brain. Thoughts raced all night-until at least 4am. I was able to get some sleep, but it didn’t feel like enough. I woke up at 2:30pm (only waking up to pop my Lithium and Pristiq at noon) today and I could have slept for a lot longer.

All day I was groggy. Mom and I watched the season 5 finale of “Grey’s” (remember the one with O’Malley getting hit by the bus and Izzy having cancer? I LOVE that episode! So sad!), and the whole time I felt…sedated. I don’t know, I’m so used to antidepressants revving up my system when you first start taking them, and now I was feeling like a sack of crap (more than my normal “feel like a sack of crap” crap).

Until 5pm or so.

My mom isn’t feeling well today either, so I told her I would go get the family Portillo’s (Italian beef sandwiches!!!). As soon as I got in the car, I noticed I was… different. I felt almost distracted, like I couldn’t flip the radio channels as I was changing lanes (what? You know you do that shit too). I had to FOCUS.

While I was watching “Grey’s”, my husband had tried to call but hung up too fast for me to answer, so just before I left, I texted him “hey boo, what’s up?”, so I was expecting him to call me while I was in the car. As I was driving one of his favorite songs came on, and I changed the station. The next station was playing the same song! My heart sank.

Oh my God what if he was in trouble and tried to call me but couldn’t and now his song is on as a sign that he’s in trouble!

I texted him when I got to the drive-thru and after about five minutes I gave up and called the house phone to speak to his mum. Bad idea. This is literally how it went.

Mum: Hello?

Me: Is J there? I tried calling him and he’s not answering and I’ve texted him and he hasn’t responded to that either. Oh and hi, this is Hed.

Mum: Yes Hed, I know it’s you. Yes, J is here-he’s asleep. Would you like me to wake him up?

Me: Oh no no no, let him sleep. I was just worried because he called me earlier, like 8:30am your time but hung up before I could answer it so I texted him after that and he didn’t respond then I heard his song on the radio and changed the station and the song was on the other station! So I thought it was a sign that something bad had happened so that’s why I was calling you.

Mum: I…see. (This is how I am picturing her on the phone)

Me, feeling stupid: I just wanted to explain my thought process (WTF? Who says that to anyone, let alone their in-law???).

Mum: Well, I can tell him you rang and to ring you when he wakes up if you like?

Me: That would be great! Thanks (I start to pull out of the drive-thru as she starts to tell me about her Easter plans). Hey! Are you and J going to meet J and V today?

Mum: Yes, we are going to see them this arvo (afternoon) like I said.

Me, realizing she just told me that: You just told me that, didn’t you? I’m sorry, I wasn’t paying attention (OMGGGGG WTF HED? YOU DON’T TELL SOMEONE YOU WEREN’T PAYING ATTENTION TO THEM, ESPECIALLY YOUR MUM-IN-LAW!!!!).

A few minutes later J happened to ring through on his mobile, and I got off the phone with Mum. I tell him I had just gotten off the phone with his mum and how mortified I was by our conversation. He tells me, “babe, those drugs are changing your brain. You’re bound to be a little…off”. I tell him not to tell mum, that I don’t want her thinking I’m off my rocker, and he interrupts me by saying “babe, you’re talking…kind of fast. I can’t understand you. Are you driving? Why don’t you call me when you get home?” Oh crap, I was driving, wasn’t I? I was kind of on auto-pilot while I was trying not to be a nutcase to mum and J. I get home and open my glorious sandwich, take three bites…and I’m done. No appetite. Shit.

IT BEGINS.

  • Share On Facebook
  • Digg This Post
  • Stumble This Post
  • Tweet This Post
  • Save Tis Post To Delicious
  • Share On Reddit
  • Bookmark On Technorati

13 comments:

  1. The phone conversation with Mom in law = epic awesomeness!

    Sorry ur going through this.

    ReplyDelete
  2. Oh you poor thing, those meds are really messing with your brain. I hope you do eventually get an appetite back and eat something, it's kinda important to sustain life. Hope everything looks up for you soon :D

    ReplyDelete
  3. Trazadone was what they gave Terry to help him relax when he was suffering with his brain injury. Interesting stuff....My only experience is definitely abnormal with that drug. Hope this all lines up and helps you feel better, hang on, we're all pulling for you!

    ReplyDelete
  4. do u really have to take the pills if they're having a not-so-good effect on u? sowi love

    ReplyDelete
  5. Have you considered becoming a psychic ghost hunter? It’s a very lucrative career.

    ReplyDelete
  6. aw sweetie hugs hope it gets better soon as you adjust to th enew meds

    ReplyDelete
  7. I take meds for dealing with stress and depression and I believe they help. If these meds continue to freak you out I hope you will talk to the Dr. about it and not just suffer.

    ReplyDelete
  8. The first few days are the worst. It's like your head is in a fog and somehow not entirely connected to your body and you see the world through some sort of binoculars that are slightly out of focus. Sounds are muffled and everything you say comes out batshit crazy.

    But it gets better. That doesn't last forever and it's normal for all of those things to happen. When I started on Seroquel, it took a month before I started to feel "normal" or at least "human".

    Yes you really have to take the pills if you want to get better. Your appetite, your sleep, your ability to focus, it will all sync.

    It just takes time.

    ReplyDelete
  9. See? THIS is why I send you random porn. It helps diffuse situations.

    And cmon, everybody could use a little 'slap' now and then.

    Sorry for day #1 being so wonky. YOU SHOULD NOT BE DRIVING when you're all loopy like that! "Hed goes splat" is not a blog post I want to read...

    ReplyDelete
  10. i think it will take a bit for you to get used to them. maybe starting them all at once wasn't such a good plan on the doctor's part. hmmm.... just my 2cents worth. heck, probably only worth a penny.

    ReplyDelete
  11. I hate taking new meds. When I went to mine the other day he recommended that I stop Zoloft and just keep taking Elavil. I've been on Zoloft for 20 years. I dread weaning off of it and finding how short my fuse it again! But I'll give it a shot. Just as you have to give these a shot too. You'll adjust or they will change meds.

    ReplyDelete
  12. Rafa-It was funny after, MORTIFYING during. Kind of like sex with the hubs! (HAHAHAHAHAHAHA just kidding, J)

    Jax-I'm pretty confident it will pass once they settle in my system. Thanks <3

    Roxy-I'm kind of wary to take it since I was so groggy when I woke up. It's "as needed", so I'll take it again when I'm having a hard time sleeping.

    Kitkat and Becca-Yeah, I have to try and give them a chance-I'm so bad at sticking to something! Thanks ladies :)

    Drake-Most random comment. Ever.

    Odie-I will for sure. If something gets too bad, I definitely have a support group now!

    Maasiyat-That makes so much sense I'm going to steal it, okay?

    Brandon-My mom FLIPPED when she read my blog-I was driving her car. So yeah :P

    Teresa-The main thing with that is, if I have a bad reaction, we won't be able to know which med it is that caused it. But she said start at the same time so...?

    Barb-I'm in if you're in :)

    ReplyDelete
  13. With the Lithium bit since it does make you sleepy, that's why my brother only takes it once at night. You'll get through it hun!

    ReplyDelete

Related Posts Plugin for WordPress, Blogger...